Alert archive / Missouri / Red Flag Warnings in 2020
Red Flag Warning 8, NWS Springfield, MO
NWS Springfield, MO issued this red flag warning at Nov 18, 2020, 2:11 AM CST for 10 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Nov 18, 2020, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2020, 2:11 AM CST (08:11 UTC)
- In effect from
- Nov 18, 2020, 9:00 AM CST
- Expired
- Nov 18, 2020, 5:58 PM CST
- In force
- 9 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Cedar County, MO, Dade County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, St. Clair County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 77 km from the middle of the area, began a volume at 08:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.2 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2458 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664 WWUS83 KSGF 180811 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 211 AM CST Wed Nov 18 2020 ...RED FLAG WARNING... .Gusty southerly winds will spread across eastern Kansas and western Missouri by mid-morning with frequent gusts between 25-35 MPH. Low-level dry air and unseasonably warm temperatures will yield afternoon relative humidity (RH) values between 25-35 percent. Areas of drier vegetation will combine with these weather conditions to promote critical fire weather concerns across eastern Kansas and western Missouri by late morning. KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-190000- /O.NEW.KSGF.FW.W.0008.201118T1500Z-201119T0000Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade-Newton-Lawrence-McDonald-Barry- 211 AM CST Wed Nov 18 2020 ...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING FOR FOR FIRE WEATHER ZONES 066, 067, 073, 077, 078, 088, 089, 093, 094, 097, 101, 101, AND 102... The National Weather Service in Springfield has issued a Red Flag Warning, which is in effect from 9 AM this morning to 6 PM CST this evening. * AFFECTED AREA...In Kansas...Fire weather zones 073, 097, and 101.In Missouri...Fire weather zones 066, 067, 077, 078, 088, 089, 093, 094, 101, and 102. * WIND...Sustained 20-30 MPH with frequent gusts between 30-40 MPH * HUMIDITY...25 to 35 percent * HIGHEST THREAT...is located west of Highway 65 * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Albano
1 follow-up statement
266 WWUS83 KSGF 182358 RFWSGF URGENT - FIRE WEATHER MESSAGE National Weather Service Springfield MO 558 PM CST Wed Nov 18 2020 ...RED FLAG WARNING EXPIRING AT 6 PM... KSZ073-097-101-MOZ066-067-077-078-088-089-093-094-101-102-190100- /O.CAN.KSGF.FW.W.0008.000000T0000Z-201119T0000Z/ Bourbon-Crawford-Cherokee-Vernon-St. Clair-Barton-Cedar-Jasper- Dade-Newton-Lawrence-McDonald-Barry- 558 PM CST Wed Nov 18 2020 ...RED FLAG WARNING HAS EXPIRED FOR FOR FIRE WEATHER ZONES 066, 067, 073, 077, 078, 088, 089, 093, 094, 097, 101, 101, AND 102... The National Weather Service in Springfield has cancelled the Red Flag Warning. Wind speeds will continue to decrease through the evening and tonight as relative humidity improves. Therefore, the Red Flag Warning will be allowed to expire at 6 pm. $$ Rothstein
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this red flag warning went out at Nov 17, 11:06 PM CST, 3 hours 5 minutes earlier.
Area forecast discussion, Nov 17, 11:06 PM CST, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Springfield MO 1106 PM CST Tue Nov 17 2020 ...06Z AVIATION UPDATE... .SHORT TERM...(This evening through Wednesday) Issued at 200 PM CST Tue Nov 17 2020 High pressure continues to dominate the weather pattern with above normal temperatures and dry conditions. For tonight, expect temperatures to fall into the upper 30s to middle 40s with clear skies. For Wednesday, the pattern will begin to shift with an upper level ridge sliding through the region and the flow becoming zonal. As this happens, a warm and dry airmass will advect into the region for Wednesday afternoon. Expect Wednesday afternoon highs to climb into the middle 60s to near 70, with the warmest temperatures found across southeast Kansas and southwest Missouri. Additionally, relative humidity values will drop to around 25 to 35 percent during the afternoon hours. Low afternoon humidities will be supplemented by gusty southerly winds of 20 to 35 mph. This will result in elevated to significant fire weather conditions to develop. Red flag conditions may be possible, with the most favorable conditions likely across portions of southeast Kansas and southwest Missouri. .LONG TERM...(Wednesday Night through Tuesday) Issued at 200 PM CST Tue Nov 17 2020 By Thursday, moisture will begin to return into the region reducing the the fire weather risk. However, gusty winds and well above normal temperatures will continue into Thursday afternoon with much of the region in the upper 60s to lower 70s on Thursday. The abnormally warm and dry weather will continue into Friday and Saturday ahead of an approaching upper level trough. Current model guidance suggest a cold front passage late Saturday into Sunday. Expect widespread showers to accompany the frontal passage on Saturday night into Sunday. It appears much of the region will receive a beneficial rainfall. High temperatures will vary from west to east on Sunday with the frontal passage. Behind the front, temperatures will return to near normal with highs early next week in the lower to middle 50s and lows in the middle to upper 30s. Additional rainfall chances look possible into next week. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 1105 PM CST Tue Nov 17 2020 VFR conditions are expected at the TAF sites through the period with clear skies. Low level wind shear is likely tonight at JLN and SGF. Surface winds will increase dramatically during the day on Wednesday with gusts of 25-30kts likely, especially at SGF and JLN. Stronger low level wind shear is also likely Wednesday night at all sites. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Perez LONG TERM...Perez AVIATION...Burchfield
Hazardous weather outlook, Nov 17, 2:45 PM CST, 11 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 245 PM CST Tue Nov 17 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-182045- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 245 PM CST Tue Nov 17 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Southerly wind gusts of 20 to 35 mph will occur at times across the region on both Wednesday and Thursday. The strongest winds will generally occur along and west of Highway 65. Elevated to significant fire weather conditions develop as warm and dry conditions combine with gusty winds on Wednesday. Moisture will start to return on Thursday but some elevated fire weather will be possible, mainly across the eastern Ozarks. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Perez
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 1:20 PM CST | Wind Advisory | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 22 more | 29 hr |
Nearby
Red Flag Warnings in Missouri, 2020Red Flag Warnings in Kansas, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.